MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS ELITE FDS 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDSE45015
Medical Device Problem Codes Malposition of Device (2616); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure the physician noticed some ribboning around the genu and were able to work out the ribbon after awhile which led the physician to feel comfortable to deploy the subject stent.Once deployed, the physician noticed the subject stent did not open much more than it showed around the anterior genu.The subject stent was twisted/torqued.Once the physician was able to get through the twisted part of the subject stent, the physician decided to deploy a retriever and was able to open the device enough to help get a balloon catheter through.The physician then inflated the balloon and the stent finally opened.There was surgical delay of 1.5hrs due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿in this case everything was going smoothly, patient anatomy was relatively straight forward.We started to notice some ribboning around the genu and were able to work out the ribbon after awhile which led us to feel comfortable to deploy the stent.Once deployed, we noticed the stent did not open much more than it showed around the anterior genu.As we tried to get back through the stent, we could not reaccess and noticed that the device was twisted/torqued.We then had to switch to a microcatheter.Once we were able to get through the twisted part of the device, we then deployed a retriever and she was able to open the device enough to help us get a balloon through, we then inflated the balloon and the stent finally opened.¿ additional information provided by the customer did not indicate any issues noted to the device prior to use and the device was prepared as per dfu instructions.There was no indication of a user related issue.The patient received dual anti-platelet agents prior to the procedure and post procedure.Access was through femoral.The anatomy location/vessel name of intended treatment was paraopthalmic/anterior genu aneurysm of internal carotid artery (ica).There was no resistance encountered during navigation of the flow diverter device to the target lesion.The position of the delivery catheter was confirmed by visualizing the radiopaque markers.The flow diverter was recaptured/resheathed back during the procedure once.There was unnecessary ribboning encountered during the flow diverter deployment.In the physician¿s opinion the cause of the flow diverter not to open was a twist/torsion.There was a surgical delay of 1.5 hours.The medical intervention was that a ¿retriever and balloon used to open the stent¿ that was all.There was no clinical consequence to the patient due to the reported event but could have shut down the distal ica and rest of the distal branches if the twist wasn't fixed.The patient was not affected as a result of the event but could have been really bad if twist wasn't fixed.The procedure was completed successfully by getting a microcatheter distal to the twist, putting in a retriever, and manually opening the stent, after we put in a balloon to open the stent and get rid of the twist.There were no changes noted to the vessel wall at implantation site.The reason between the delay between the event date (02/24/2026) and the date filed was that the procedure end result was good and everything looked great so did not think to report this.After discussing with marketing more and wanting to get dr.Paul involved with a discussion we decided that we should report this.Based on the images, the stent selected was appropriate for the patient¿s vessel and it initially deployed as expected with good apposition until ribboning occurred.It¿s possible there was slack in the system that contributed to the ribboning.The stent may have been compromised during removal of the ribboning, which could have prevented it from fully opening.While there are a number of potential causes for the reported event , because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned for the reported event ¿ stent improperly deployed¿ and ¿stent failed/unable to open¿.

Brand Name
SURPASS ELITE FDS 4.5MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24728842
Report Number3008881809-2026-00177
Device Sequence Number21380310
Product Code OUT
UDI-Device Identifier07613327582888
UDI-Public(01)07613327582888(17)280824(10)25810754
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDSE45015
Device Lot Number25810754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; TIGERTRIEVER (RAPID MEDICAL).; TRANSFORM OCCLUSION BALLOON CATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexUnknown